SciELO - Scientific Electronic Library Online

vol.12 número3Measure of Noncompactness and Nondensely Defined Semilinear Functional Differential Equations with Fractional OrderL -Random and Fuzzy Normed Spaces and Classical Theory índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados




Links relacionados


Cubo (Temuco)

versión On-line ISSN 0719-0646

Cubo vol.12 no.3 Temuco  2010 

CUBO A Mathematical Journal Vol.12, N° 03, (49–69). October 2010


On The Group of Strong Symplectic Homeomorphisms



Department of Mathematics, The Pennsylvania State University, University Park, PA 16802 email:


We generalize the “hamiltonian topology” on hamiltonian isotopies to an intrinsic “symplectic topology” on the space of symplectic isotopies. We use it to define the group SSympeo (M,ω) of strong symplectic homeomorphisms, which generalizes the group Hameo(M,ω) of hamiltonian homeomorphisms introduced by Oh and Müller. The group SSympeo(M,ω) is arcwise connected, is contained in the identity component of Sympeo(M,ω); it contains Hameo(M,ω) as a normal subgroup and coincides with it when M is simply connected. Finally its commutator subgroup [SSympeo(M,ω), SSympeo(M,ω)] is contained in Hameo(M,ω).

Key words and phrases: Hamiltonian homeomorphisms, hamiltonian topology, symplectic topology, stromg symplectic homeomorphisms, C0 symplectic topology.


Generalizamos la “topología hamiltoniano” sobre isotopias hamiltonianas para una “topología simpléctica” intrinseca en el espacio de isotopias simplécticas. Nosotros usamos esto para definir el grupo SSympeo(M,ω) de homeomorfismos simplécticos fuertes, el qual generaliza el grupo Hameo(M,ω) de homeomorfismos hamiltonianos introducido por Oh y Müller. El grupo SSympeo(M,ω) es conexo por arcos, es contenido en la componente identidad de Sympeo(H,ω); este contiene Hameo(M,ω) como un subgrupo normal y coincide con este cuando M es simplemente conexa. Finalmente su subgrupo conmutador [SSympeo(M,ω), SSympeo(M,ω)] es contenido en Hameo(M,ω).

Math. Subj. Class.: MSC2000:53D05; 53D35.


I would like to thank Claudio Cuevas for soliciting this paper for Cubo.

I am also very grateful to the referee for an extensive list of good remarks, questions, and suggestions which drastically improved the final form of this paper. In particular I owe to him/her the idea to finish the Proof of Theorem 1.


[1] BANYAGA, A., On the group of symplectic homeomorphisms, C.R. Acad. Sci. Paris Ser., 1 346(2008), 867–872.

[2] BANYAGA, A., A Hofer-like metric on the group of symplectic diffeomorphisms, Contemp. Math., Vol. 512 (2010), 1–23.

[3] BANYAGA, A., Sur la structure du groupe des difféomorphismes qui préservent une forme symplectique, Comment. Math. Helv., 53(1978), pp.174–227.

[4] BANYAGA, A., The structure of classical diffeomorphisms groups, Mathematics and its applications vol 400. Kluwer Academic Publisher’s Group, Dordrecht, The Netherlands, 1997.

[5] BANYAGA, A. AND SPAETH, P., The group of contact homeomorphisms, Preprint, 2008.        [ Links ]

[6] BANYAGA, A. AND SPAETH, P., The C0 contact topology and the group of contact homeomorphisms, ArXiv 0812.2461.        [ Links ]

[7] ELIASHBERG, Y.M., A theorem on the structure of wave fronts and its application in symplectic topology, Funct. Anal. and Its Applications, (1987), 21:227–232.

[8] FATHI, A., Structure of the group of homeomorphisms preserving a good measure on a compact manifold, Ann. Scient. Ec. Norm. Sup., 13(1980), 45–93.

[9] GROMOV, M., Partial differential relations, Ergebnisse der Mathematik, Springer, 1986.        [ Links ]

[10] HOFER, H. AND ZEHNDER, E., Symplectic invariants and hamiltonian dynamics, Birkhauser Advanced Texts, Birkhauser Verlag, 1994.        [ Links ]

[11] LALONDE, F., MCDUFF, D. AND POLTEROVICH, L., Topological rigidity of hamiltonian loops and quantum homology, Invent. math., 135(1999), 369–385.

[12] MÜLLER, S., The group of hamiltonian homeomorphisms in the L norm, J. Korean Math.Soc., 45(2008) no6., 1769–1784.

[13] OH, Y-G. AND MÜLLER, S, The group of hamiltonian homeomorphisms and C0- symplectic topology, J. Symp. Geometry, 5(2007), 167–225.

[14] WARNER, F., Foundations of differentiable manifolds and Lie groups, Scott, Foresman and Company, 1971        [ Links ]

Creative Commons License Todo el contenido de esta revista, excepto dónde está identificado, está bajo una Licencia Creative Commons